Alert archive / California / Gale Watches in 2018
Gale Watch 22, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Jul 18, 2018, 3:23 AM PDT. It took effect at Jul 19, 2018, 12:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 18, 2018, 3:23 AM PDT (10:23 UTC)
- In effect from
- Jul 19, 2018, 12:00 AM PDT
- Expired
- Jul 18, 2018, 2:53 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
844 WHUS76 KEKA 181023 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 323 AM PDT Wed Jul 18 2018 PZZ470-181830- /O.CON.KEKA.SC.Y.0065.000000T0000Z-180718T2200Z/ /O.CON.KEKA.GL.W.0027.180718T2200Z-180721T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 323 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM SATURDAY... * WINDS...N 20 to 30 kt increasing to 25 to 35 kt this afternoon. Gale force winds will continue through Friday night. * WAVES...N building to 12 to 15 ft at around 10 seconds by tonight. Large, steep waves will persist into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ475-181830- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-180719T0700Z/ /O.NEW.KEKA.GL.A.0022.180719T0700Z-180720T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 323 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT TONIGHT... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WINDS...N 20 to 30 kt. Gale force wind gusts possible in the north late tonight through Friday morning. * WAVES...N building to 10 to 13 ft at around 10 seconds by tonight. Large, steep waves will persist into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ450-181830- /O.CON.KEKA.SC.Y.0065.180718T2200Z-180721T1100Z/ Pt St George to Cape Mendocino out 10 nm- 323 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM SATURDAY... * WINDS...NW to N increasing to 10 to 20 kt by Thursday. Gusts near 30 kt possible around Point Saint George. * WAVES...NW building to 8 to 10 ft at 9 seconds by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
2 follow-up statements
913 WHUS76 KEKA 181551 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 851 AM PDT Wed Jul 18 2018 PZZ470-190000- /O.CON.KEKA.SC.Y.0065.000000T0000Z-180718T2200Z/ /O.CON.KEKA.GL.W.0027.180718T2200Z-180721T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 851 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT SATURDAY... * WINDS...N 20 to 30 kt increasing to 25 to 35 kt this afternoon. Gale force winds will continue through Friday night. * WAVES...N building to 12 to 15 ft at around 10 seconds by tonight. Large, steep waves will persist into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. $$ PZZ475-190000- /O.CON.KEKA.SC.Y.0065.000000T0000Z-180719T0700Z/ /O.CON.KEKA.GL.A.0022.180719T0700Z-180720T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 851 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WINDS...N 20 to 30 kt. Gale force wind gusts possible in the north late tonight through Friday morning. * WAVES...N building to 10 to 13 ft at around 10 seconds by tonight. Large, steep waves will persist into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ450-190000- /O.CON.KEKA.SC.Y.0065.180718T2200Z-180721T1100Z/ Pt St George to Cape Mendocino out 10 nm- 851 AM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PDT SATURDAY... * WINDS...NW to N increasing to 10 to 20 kt by Thursday. Gusts near 30 kt possible around Point Saint George. * WAVES...NW building to 8 to 10 ft at 9 seconds by tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
650 WHUS76 KEKA 182153 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 253 PM PDT Wed Jul 18 2018 PZZ470-190600- /O.CAN.KEKA.SC.Y.0065.000000T0000Z-180718T2200Z/ /O.CON.KEKA.GL.W.0027.180718T2200Z-180721T1100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 253 PM PDT Wed Jul 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. * WINDS...N 25 to 35 kt. Gale force winds will continue through Friday night. * WAVES...N building to 12 to 15 ft at around 10 seconds. Large, steep waves will persist into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ475-190600- /O.EXT.KEKA.SC.Y.0065.000000T0000Z-180719T1800Z/ /O.UPG.KEKA.GL.A.0022.180719T0700Z-180720T1600Z/ /O.EXB.KEKA.GL.W.0027.180719T1800Z-180720T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 253 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 11 AM THURSDAY TO 4 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Gale Warning, which is in effect from 11 AM Thursday to 4 AM PDT Friday. The Gale Watch is no longer in effect. * WINDS...N 20 to 30 kt. Gale force wind gusts possible in the north through Friday morning. * WAVES...N building to 10 to 13 ft around 10 seconds. Large, steep waves will persist into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-190600- /O.EXB.KEKA.SC.Y.0065.180718T2200Z-180720T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 253 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 4 AM PDT Friday. * WINDS...NW 15 to 25 kt with gusts near 40 kt around Cape Mendocino. Winds will be lighter south of Shelter Cove. * WAVES...N 7 to 10 ft at around 9 seconds. Steep waves will persist into the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ PZZ450-190600- /O.CON.KEKA.SC.Y.0065.180718T2200Z-180721T1100Z/ Pt St George to Cape Mendocino out 10 nm- 253 PM PDT Wed Jul 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY... * WINDS...NW to N increasing to 10 to 20 kt by Thursday. Gusts near 30 kt possible around Point Saint George. * WAVES...NW building to 8 to 11 ft around 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jul 17, 2:41 PM PDT, 12 hours 42 minutes earlier.
Area forecast discussion, Jul 17, 2:41 PM PDT, 12 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
241 PM PDT Tue Jul 17 2018
.SYNOPSIS...Hot and dry conditions will continue across inland
northwest California this week. Marine air will still prevail
along the immediate coast, with persistent low cloudiness and
areas of fog. Temperatures will moderate slightly over the
interior late in the week.
&&
.DISCUSSION...High pressure and dry conditions remain in place
over northwest CA this afternoon. Many interior valley locations
will see temperatures over 100. As of 2pm the immediate coast
remains cloudy with temperatures around 60. Some clearing is
possible this afternoon, but it will be brief in most areas.
Crescent City and areas south of Cape Mendocino may remain clear
for longer as the northerly winds start to increase. Wednesday
will see very similar conditions to today. Northerly winds will be
slightly stronger at the coast and this may help clear skies out
at the immediate coast slightly sooner.
Thursday the high pressure will move slightly to the east. This is
expected to bring a southerly surge of stratus up to Cape
MEndocino and should help keep temperatures a bit cooler in
the near coastal areas of Mendocino county including Ukiah. Areas
farther inland will likely see little if any cooling. So will
extend the heat advisory for Trinity county and northeastern
Mendocino county. At the coast persistent cool weather with night
and morning clouds is expected.
Friday slightly cooler temperatures are expected across the area
as a weak upper level low approaches from the southwest. The GFS
shows a shortwave moving up from the south and bringing some
monsoonal moisture. This may be enough to spark off some
thunderstorms over the mountains of NE Mendocino county and the
Yolla Bollas. There is also the potential for thunderstorms on
Saturday, although at this point it looks less likely than
Friday. This will need to be watched as it gets closer.
Saturday is expected to the be coolest day of the week, but highs
will still be in the 90s in the inland areas.
Sunday into early next week temperatures will warm back to around
100 in most inland valleys, although they don't look as hot as
this week. MKK
&&
.AVIATION...Marine stratus remained entrenched over the North
Coastal areas into mid-afternoon with Cigs firmly in IFR at both
CEC and ACV airports. Profiler data indicated CIG tops averaging
013-017 feet. By 2 PM there were areas of BINOVC, but low CIGS
were quite pervasive. Therefore, expect some areas of limited or
brief clearing through the afternoon...followed by a rapid return
to IFR or LIFR as the low clouds are quite extensive offshore.
Inland mountain areas will remain VFR with only small CU activity
over the interior flying areas. Stratus pushed north into Sonoma
this morning and it's doubtful that any can protrude farther
northward into UKI Wednesday morning...but will throw in a SCT
layer anyway. /TA
&&
.MARINE...Northerly winds will strengthen through Friday night
before weakening later Saturday. Gale force winds will develop
across the northern outer waters with occasional gusts above 30 kt
possible closer to the coast through the rest of the work week.
As a result, steep seas will approach 10 to 15 ft across the outer
waters. The Gale Watch has been upgraded to a Gale Warning for
the northern outer waters starting Wednesday afternoon until late
Friday night. A Small Craft advisory continues for the southern
outer waters with the northwestern quadrant expected to be near
Gale force. A Small Craft advisory was also added for the northern
inner waters with seas building to around 12 feet. An additional
advisory may be needed for the southern inner waters but
conditions look marginal at this time.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory until 9 PM PDT Thursday for CAZ107-108-111.
Heat Advisory until 8 PM PDT Wednesday for CAZ102-105-110-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3 PM
Wednesday to 4 AM PDT Saturday for PZZ450.
Small Craft Advisory until 3 PM PDT Wednesday for PZZ470.
Gale Warning from 3 PM Wednesday to 4 AM PDT Saturday for PZZ470.
Small Craft Advisory until 4 AM PDT Saturday for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jul 17, 2:46 PM PDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 246 PM PDT Tue Jul 17 2018 CAZ102-105-110-113-182200- Del Norte Interior-Northern Humboldt Interior- Northwestern Mendocino Interior-Southeastern Mendocino Interior- 246 PM PDT Tue Jul 17 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM PDT WEDNESDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Heat Advisory is currently in effect. Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Heat Advisory will continue for Wednesday. Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-182200- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 246 PM PDT Tue Jul 17 2018 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM PDT THURSDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. A Heat Advisory is in effect today. Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A Heat Advisory will continue for Wednesday and Thursday. Moderate risk of heat illness for those who are sensitive to heat or for those who are exposed to the sun and active for long durations. There is a slight chance for thunderstorms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-106-109-112-182200- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior- 246 PM PDT Tue Jul 17 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.